What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 18, 1:47 AM CST, 2 hours 38 minutes earlier.
Area forecast discussion, May 18, 1:47 AM CST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
247 AM CDT Sat May 18 2024
...New SYNOPSIS, DISCUSSION...
.SYNOPSIS...
Issued at 245 AM CDT Sat May 18 2024
Isolated showers and thunderstorms will continue spreading across
the Mid-South through around sunset today. Patchy fog will remain
possible in mainly low-lying river areas through around sunrise this
morning. High pressure will build across the region Sunday morning
drying us out and warming us up to around 90 degrees heading into
the beginning of the workweek. Showers and thunderstorm return
Wednesday and through the weekend as multiple upper level
disturbances move over the region.
&&
.DISCUSSION...
(Today through Friday)
Issued at 245 AM CDT Sat May 18 2024
Current temperatures are in the mid 60s to lower 70s with cloud
cover continuing to increase west to east. A few sites have begun to
fog with reduced visibilities as ample moisture, decent radiational
cooling, and mostly calm to light winds have spread across the Mid-
South. As we move closer to sunrise, fog coverage will become more
patchy as visibilities lower around 2SM. At this time, we are not
expecting a need for a Dense Fog Advisory, though we will be
monitoring very closely and will issue one if need be.
Current NQA radar indicates isolated showers and thunderstorms
slowly creeping across Northeast Arkansas and Northeast
Mississippi. As we move closer to sunrise and through the
afternoon, showers and thunderstorms will become more widespread
as an upper low, currently centered over north-central Missouri,
and a few shortwaves track over the Mid-South. Gusty winds and
small hail will be possible with the movement of these
thunderstorms through today.
This upper low will quickly push east, past our area, by tomorrow
evening as high pressure begins to build in, drying us out and
warming us up. As high pressure settles over the Mid-South,
areawide temperatures will begin to warm near to slightly above 90
degrees giving us the first widespread 90+ degree day of the year
come Monday. As moisture increases over the Mid-South and our
next upper level system begins to move in Wednesday morning, we
will cool slightly back down into the 80s through the weekend.
As mentioned, our next system, an upper trough and surface low
tracking over the upper Great Lakes region and tandem cold front,
begins to move in Wednesday morning, increasing shower and
thunderstorm chances across the region. The synoptic and mesoscale
regions look unsettled Wednesday through the weekend. 30-60% PoPs
will remain in the forecast over this timeframe as uncertainty in
model guidance begins to increase late next week. The Storm
Prediction Center has has a large area just to our northwest
highlighted under a 15% chance for severe weather as the
aforementioned low pressure systems and tandem cold front track
east. Though not highlighted currently, Wednesday looks to be our
next possible severe weather threat day to look at, however, as
mentioned previously, uncertainty remains on the higher end.
AEH
&&
.AVIATION...
(06Z TAFS)
Issued at 1208 AM CDT Sat May 18 2024
Mainly VFR conditions expected through the period. The exception will
be TUP where MVFR/IFR CIGs will build in overnight. TSRAs will affect all
terminals overnight and into the the morning hours. SHRAs and
TSRAs will push east by the late afternoon hours with winds
shifting to the north.
AC3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...AEH
AVIATION...AC3
In the hours before
Special weather statement, May 18, 3:10 AM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Memphis TN
410 AM CDT Sat May 18 2024
ARZ026-027-180945-
Poinsett AR-Craighead AR-
410 AM CDT Sat May 18 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN CRAIGHEAD AND
NORTHWESTERN POINSETT COUNTIES THROUGH 445 AM CDT...
At 410 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cash, or 15 miles southwest of Bono, moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jonesboro, Bay, Weiner, Cash, Greenfield, Hergett, Apt, Herman,
Valley View, Davis Spur, Risher, Gilkerson, Otwell, Cary, Herndon,
Bayou De View State Wildlife Management Area, and Craighead Forest
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3595 9069 3572 9052 3559 9094 3574 9104
3575 9103
TIME...MOT...LOC 0910Z 235DEG 25KT 3571 9092
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
AEHSpecial weather statement, May 18, 3:14 AM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Memphis TN
414 AM CDT Sat May 18 2024
TNZ050-089-090-180945-
Hardeman TN-Fayette TN-Haywood TN-
414 AM CDT Sat May 18 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN FAYETTE...NORTHWESTERN
HARDEMAN AND SOUTHEASTERN HAYWOOD COUNTIES THROUGH 445 AM CDT...
At 414 AM CDT, Doppler radar was tracking a strong thunderstorm near
Somerville, or 22 miles west of Bolivar, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brownsville, Whiteville, Somerville, Hillville, Dancyville, Warren,
Williston, Asbury, Yum Yum, Fayette Corners, Laconia, Cedar Chapel,
Vildo, Hickory Point, Moorman, Sunnyhill, Taylor Chapel, Morton Hill,
Lambert, and Miller.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3515 8936 3529 8955 3556 8927 3544 8908
3543 8908 3543 8906 3541 8903
TIME...MOT...LOC 0914Z 224DEG 26KT 3529 8941
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
AEHSpecial weather statement, May 18, 3:18 AM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Memphis TN
418 AM CDT Sat May 18 2024
ARZ035-048-180945-
St. Francis AR-Cross AR-
418 AM CDT Sat May 18 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN ST. FRANCIS AND
SOUTHEASTERN CROSS COUNTIES THROUGH 445 AM CDT...
At 417 AM CDT, Doppler radar was tracking a strong thunderstorm over
Madison, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Forrest City, Madison, Village Creek State Park, Widener, New Home,
Whitmore, Cottonwood Corner, Crow Creek, Jonquil, New Castle, Burnt
Cane, Round Pond, Cicalla, Heth, Blackfish, Clarks Corner, Kinton,
Princedale, Hicks Station, and Lucerne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3527 9064 3517 9050 3514 9050 3514 9046
3510 9040 3491 9065 3491 9067 3499 9086
TIME...MOT...LOC 0917Z 219DEG 20KT 3498 9072
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
AEHSpecial weather statement, May 18, 3:28 AM CST, 57 minutes before
Special Weather Statement
National Weather Service Memphis TN
428 AM CDT Sat May 18 2024
ARZ018-026-181000-
Greene AR-Craighead AR-
428 AM CDT Sat May 18 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GREENE AND NORTH
CENTRAL CRAIGHEAD COUNTIES THROUGH 500 AM CDT...
At 428 AM CDT, Doppler radar was tracking a strong thunderstorm over
Fontaine, or near Lake Frierson State Park, moving north at 10 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Paragould, Crowleys Ridge State Park, Lake Frierson State Park, Oak
Grove Heights, O'Kean, Fontaine, Walcott, Stanford, Light, Walnut
Corner, Finch, Lorado, Faulknerville, and Crowley's Ridge State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3598 9084 3599 9086 3602 9084 3604 9084
3605 9083 3608 9082 3611 9077 3613 9077
3615 9075 3615 9081 3618 9081 3615 9050
3593 9064 3596 9086
TIME...MOT...LOC 0928Z 196DEG 7KT 3601 9077
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
AEHSpecial weather statement, May 18, 3:32 AM CST, 53 minutes before
Special Weather Statement
National Weather Service Memphis TN
432 AM CDT Sat May 18 2024
ARZ036-049-MSZ001-007-181000-
Lee AR-Crittenden AR-Tunica MS-DeSoto MS-
432 AM CDT Sat May 18 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LEE...SOUTH CENTRAL
CRITTENDEN...WESTERN DESOTO AND NORTHEASTERN TUNICA COUNTIES THROUGH
500 AM CDT...
At 432 AM CDT, Doppler radar was tracking a strong thunderstorm near
North Tunica, or 13 miles south of Hughes, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Walls, Tunica, Horseshoe Lake, Lake Cormorant, North Tunica, Eudora,
Robinsonville, Newport, Clack, Trinity, Frees Corners, Commerce,
Peters, Hollywood, West Days, Lost Lake, Seyppel, Bruins, Diamond
Woods, and Glover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3500 9016 3500 9015 3479 9002 3476 9012
3476 9017 3473 9019 3465 9043 3482 9052
TIME...MOT...LOC 0932Z 247DEG 21KT 3477 9040
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
AEHSpecial weather statement, May 18, 3:47 AM CST, 38 minutes before
Special Weather Statement
National Weather Service Memphis TN
447 AM CDT Sat May 18 2024
ARZ028-TNZ019-048-181015-
Mississippi AR-Lauderdale TN-Dyer TN-
447 AM CDT Sat May 18 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MISSISSIPPI...
SOUTHWESTERN DYER AND NORTHEASTERN LAUDERDALE COUNTIES THROUGH 515 AM
CDT...
At 447 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ashport, or near Blytheville, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Blytheville, Barr, Hickman, Edith, Barfield, O'Donnell Bend, Tomato,
Burton, Armorel, Huffman, Stinger, Tiger Tail, Chic, and Chickasaw
National Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3580 8948 3579 8986 3591 8995 3604 8961
TIME...MOT...LOC 0947Z 250DEG 18KT 3586 8983
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
AEH